<< back
Uniqueness of the Fock quantization of Dirac fields in 2+1 dimensions

J. Cortez, B. E. Navascues, M. MartÝn-Benito, G. A. M. Marugan, J. M. Velhinho


We study the Fock quantization of a free Dirac field in 2 + 1-dimensional backgrounds which are conformally ultrastatic, with a time-dependent conformal factor. As it is typical for field theories, there is an infinite ambiguity in the Fock representation of the canonical anticommutation relations. Different choices may lead to unitarily inequivalent theories that describe different physics. To remove this ambiguity one usually requires that the vacuum be invariant under the unitary transformations that implement the symmetries of the equations of motion. However, in nonstationary backgrounds, where time translation is not a symmetry transformation, the requirement of vacuum invariance is in general not enough to fix completely the Fock representation. We show that this problem is overcome in the considered scenario by demanding, in addition, a unitarily implementable nontrivial quantum dynamics. The combined imposition of these conditions selects a unique family of equivalent Fock representations. Moreover, one also obtains an essentially unique splitting of the time variation of the Dirac field into an explicit dependence on the background scale factor and a quantum evolution of the corresponding creation and annihilation operators.


Physical Review D
Volume 96, Issue 2
2017 July

>> ADS>> DOI

Instituto de Astrof├şsica e Ci├¬ncias do Espa├žo Universidade do Porto Faculdade de Ciências da Universidade de Lisboa Funda├ž├úo para a Ci├¬ncia e a Tecnologia
Outreach at IA